Georgia, 2011Damaging Wind in Georgia, June 13, 2011
June 13, 2011 · NWS JAX · 1 event in 1 county or zone
Very unstable conditions were present with wet down bursts likely given high differential theta-e values. Storm initiated along the sea breeze fronts and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very unstable conditions were present with wet down bursts likely given high differential theta-e values. Storm initiated along the sea breeze fronts and outflow boundaries. Several severe storms developed across northeast Florida during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:11 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 1:11 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT MON JUN 13 2011
...HEAT AND SMOKE HIGHLIGHT OUR WEATHER THE NEXT FEW DAYS...
.SHORT TERM...TNGT THRU WED NGT...VISIBLE SATELLITE IMAGERY
SHOWS SEVERAL SMOKE PLUMES ACROSS FAR SE GA AND NE FL...WITH
SMOKE SPREADING E TO SE. AREAS AFFECTED BY SMOKE TODAY LIKELY TO
SEE IT AGAIN TUE AND WED WITH LITTLE CHANGE IN W TO NW LLVL FLOW.
MODEL GUID CONTINUES TO SUGGEST HIGH 1000-850 MB TEMP/THICKNESS
VALUES ACRS FAR SRN GA AND NRN FL SUPPORTING HIGH TEMPS NEAR 100
DEGREES. MODELS INDICATE MORE IN WAY OF E COAST SEA BREEZE
INTRUSION BY WED AFTN...AND ALSO INDICATE SLIGHT COOLING OF
850-925MB TEMPS SCTRL GA...BUT TEMPS WILL BE ABOVE NORMAL AREA
WIDE. LLVL TEMPS/THICKNESSES SUPPORT 100 DEG JAX AREA TUE/WED...
BUT SMOKE AND E COAST SEA BREEZE (ESP WED AFTN) MAY KEEP TEMPS A
LITTLE BELOW. MODELS SUGGEST HIGHER TEMP/THICKNESS VALUES
SUPPORTING NEAR 100 DEG TEMPS GNV/OCF AREAS TUE/WED. WILL INDICATE
'NEAR RECORD HIGH TEMPS' IN FCST FOR TMRW.
SHORTWAVE PASSES OVER AREA TNGT...WILL MAINTAIN AT LEAST SLIGHT
CHANCE PCPN THRU THE NGT SRN AREAS DUE TO WEAK FRONTAL BOUNDARY
AND SHORTWAVE ALOFT. SHORTWAVE MOVES OVER SRN AREAS TUE...AND
CONFINING LOW POPS TO SRN HALF OF FCST AREA. SLIGHTLY HIGHER POPS
FOR WED INTERIOR PORTION OF NE FL AS MODELS SUGGEST BETTER
COVERAGE GIVEN SEA BREEZE INTERSECTION LAKE CITY-GNV-OCF CORRIDOR.
.LONG TERM...THU THRU MON...MODEL GUID MAINTAINS ABOVE NORMAL TEMPS
THRU WEEKEND. MODELS SUGGEST MORE ERN SEA BREEZE INTERSECTION LATE
THU...SO SLIGHTLY HIGHER POPS EASTERN HALF OF FCST AREA. WILL
MAINAIN LOW POPS THRU WEEKEND MAINLY ALONG SEA BREEZE BOUNDARIES.
&&
.AVIATION...
GENERALLY VFR CONDITIONS CONTINUE THROUGH THE EVENING HOURS EXCEPT
LOWER IN THE VICINITY OF THUNDERSTORMS THIS AFTERNOON. VISIBILITIES
CONTINUE TO BE RESTRICTED TO MVFR VALUES...AND LOCALLY BELOW 3 MILES
IMMEDIATELY DOWNSTREAM OF FIRE LOCATIONS. FOR OVERNIGHT...FOG SHOULD
NOT BE A BIG ISSUE AS WINDS NOT EXPECTED TO DECOUPLE...THOUGH SMOKE
WILL CONTINUE TO RESTRICT VISIBILITIES IN AREAS DOWNSTREAM OF
FIRES.
&&
.MARINE...
OFFSHORE FLOW WILL CONTINUE TO PRODUCE RESTRICTED VISIBILITES
THROUGH PORTIONS OF THE OFFSHORE WATERS DUE TO SMOKE.
&&
.FIRE WEATHER...
WILL MAINTAIN FIRE WEATHER WATCH FOR TUESDAY AFTERNOON INTERIOR
NORTH FLORIDA AS HIGH TEMPERATURES ALLOW LOW LEVEL MOISTURE TO MIX
OUT PRODUCING EXTENDED PERIOD OF LOW RH'S...AND ERC'S APPROACHING 40.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 97 71 99 / 10 10 10 20
SSI 74 94 75 93 / 20 10 10 20
JAX 73 98 72 98 / 20 10 10 20
SGJ 75 94 74 93 / 20 10 10 20
GNV 72 100 73 100 / 20 20 10 30
OCF 71 99 73 99 / 20 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COLUMBIA-
HAMILTON-SUWANNEE.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BAKER-COLUMBIA-
HAMILTON-SUWANNEE-UNION-GILCHRIST-ALACHUA-BRADFORD.
GA...NONE.
AM...NONE.
&&
WOLF/LETRO/WALKERHazardous weather outlook, Jun 13, 4:12 AM EST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 AM EDT MON JUN 13 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-140915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
512 AM EDT MON JUN 13 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SMOKE FROM AREA WILDFIRES WILL CONTINUE TO CAUSE PERIODIC
VISIBILITY RESTRICTIONS NEAR THE FIRES.
A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE SOUTHEAST ACROSS THE
REGION THROUGH TONIGHT...WHICH WILL LEAD TO MAINLY AFTERNOON AND
EVENING ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG STORMS
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE FOR PRIMARILY AFTERNOON AND EVENING ISOLATED TO
SCATTERED THUNDERSTORMS EACH DAY THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
LS
In the hours before
Special weather statement, Jun 13, 5:12 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT MON JUN 13 2011
FLZ025-132300-
DUVAL-
612 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DUVAL
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT...
AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER FORT CAROLINE...OR 5 MILES WEST OF
MAYPORT...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LITTLE TALBOT ISLAND...FORT CAROLINE...
UNF...MAYPORT...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH
THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8143 3022 8144 3019 8154 3038 8160
3046 8141 3045 8140 3041 8140 3039 8138
3035 8139 3026 8137
TIME...MOT...LOC 2213Z 312DEG 11KT 3035 8148
ENYEDILocal storm report, Jun 13, 5:18 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL PALM COAST 29.57N 81.21W
06/13/2011 E1.00 INCH FLAGLER FL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL LASTED FOR FIFTEEN MINUTES AT
BRENMAR LANE.
0530 PM TSTM WND DMG PALM COAST 29.57N 81.21W
06/13/2011 FLAGLER FL EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND LIMBS DOWN IN THE INDIAN
TRAILS AND PLM HARBOR SUBDIVISIONS.
&&
MTRABERTSpecial weather statement, Jun 13, 5:19 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT MON JUN 13 2011
FLZ032-033-037-132300-
CLAY-PUTNAM-ST. JOHNS-
619 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
NORTHEASTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
GREEN COVE SPRINGS TO 10 MILES SOUTHWEST OF GREEN COVE SPRINGS...
MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND GREEN COVE SPRINGS...HASTINGS...BAKERSVILLE AND PICOLATA
THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2998 8136 2971 8151 2988 8181 3005 8169
TIME...MOT...LOC 2219Z 288DEG 9KT 3002 8167 2986 8175
ENYEDI
Local storm report, Jun 13, 5:30 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 4 ESE ARLINGTON 30.32N 81.54W
06/13/2011 DUVAL FL BROADCAST MEDIA
A LARGE WINDOW WAS BLOWN OUT AT TOM BUSH MAZDA ON 9850
ATLANTIC BOULEVARD.
0510 PM TSTM WND DMG 5 SE ARLINGTON 30.28N 81.54W
06/13/2011 DUVAL FL BROADCAST MEDIA
TREES ARE DOWN ON HOMES ON ANNISTON ROAD.
&&
MTRABERTSpecial weather statement, Jun 13, 5:31 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EDT MON JUN 13 2011
FLZ024-GAZ164-132315-
CHARLTON-NASSAU-
631 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
NASSAU AND EASTERN CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 715 PM EDT...
AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF FOLKSTON...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOMELAND...FOLKSTON...KINGS FERRY AND HILLIARD THROUGH 715 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3057 8193 3079 8211 3088 8201 3081 8189
3080 8188 3080 8185 3071 8170
TIME...MOT...LOC 2231Z 301DEG 12KT 3077 8199
ENYEDISpecial weather statement, Jun 13, 5:36 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT MON JUN 13 2011
FLZ020-GAZ162-132315-
ECHOLS-HAMILTON-
636 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ECHOLS AND NORTHWESTERN HAMILTON COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF STATENVILLE...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND STATENVILLE...JENNINGS...WEST LAKE AND JASPER THROUGH 715 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3063 8314 3077 8314 3080 8309 3053 8281
3043 8304 3042 8307 3044 8309 3043 8313
3042 8314 3042 8316 3063 8324
TIME...MOT...LOC 2237Z 325DEG 12KT 3068 8311
TRABERTThunderstorm Wind, Echols
- When
- June 13, 5:40 PM EST
- Where
- Echols County, 4.79 mi WSW of Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.673, -83.104
A downburst caused extensive damage along the 1200 to 1500 block of J. Frank Culpepper Road. Two homes had extensive roof damage; one tin roof was completely removed. There were 50 to 100 trees blown down. One home in the area had the back side torn off by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304250.